It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Tecfidera
Register FAQ Calendar Guidelines Mark Forums Read Login

Tecfidera For discussions regarding Tecfidera (also known as BG-12)

Reply
 
Thread Tools Display Modes
  #1  
Old 08-31-2013, 10:07 AM
finee9 finee9 is offline
 

Join Date: Mar 2012
Posts: 18
My Tecfedera Test

For those of you that have experienced more difficulty walking after starting Tecfedera you might find this interesting. I think two things have occurred with me since stopping Tysabri and starting Tecfedera. One, I have heard for several years that if you use Tysabri and then stop your MS symptoms will ramp up quickly, I believe this is true. After taking Tysabri for 5 years and knowing that I am JC positive my neurologist said I measured JC+ at 4.9, they want you at .9 or lower. So my Dr. wanted me to stop Tysabri and start Tecfedera.

About a month after the Tysabri wash out period I noticed my MS symptoms were getting worse (walking fatigue etc). Once I started Tecfedera I noticed my symptoms seem to be getting even worse.

I have been on Tecfedera for four months now. Last Saturday I stopped taking Tecfedera and during this week my symptoms seemed to be improving (walking fatigue etc). Today is Saturday one week from stopping Tecfedera I started taking Tecfedera again. Within an hour I started flushing and approximately 6 hours later I can tell, walking is becoming more difficult. At this point I'm not sure what to do, wait for Lemtrada (Campath) I guess?

For me the take away from this is, think long and hard before starting either of these drugs and have a conversation with your Dr about these issues.
Reply With Quote
  #2  
Old 08-31-2013, 11:23 AM
JanG1360 JanG1360 is offline
Junior Member
 

Join Date: Aug 2013
Posts: 43
Unhappy Thanks

I'm Supposed to be starting tecfidera with in the next week or so I will contact my Neuro on tues when she is in
__________________



JANICE
Reply With Quote
  #3  
Old 08-31-2013, 01:08 PM
rdmc rdmc is online now
Registered Member
 

Join Date: Sep 2003
Location: FL
Posts: 2,101
Quote:
Originally Posted by finee9 View Post
For those of you that have experienced more difficulty walking after starting Tecfedera you might find this interesting. I think two things have occurred with me since stopping Tysabri and starting Tecfedera. One, I have heard for several years that if you use Tysabri and then stop your MS symptoms will ramp up quickly, I believe this is true. After taking Tysabri for 5 years and knowing that I am JC positive my neurologist said I measured JC+ at 4.9, they want you at .9 or lower. So my Dr. wanted me to stop Tysabri and start Tecfedera.

About a month after the Tysabri wash out period I noticed my MS symptoms were getting worse (walking fatigue etc). Once I started Tecfedera I noticed my symptoms seem to be getting even worse.

I have been on Tecfedera for four months now. Last Saturday I stopped taking Tecfedera and during this week my symptoms seemed to be improving (walking fatigue etc). Today is Saturday one week from stopping Tecfedera I started taking Tecfedera again. Within an hour I started flushing and approximately 6 hours later I can tell, walking is becoming more difficult. At this point I'm not sure what to do, wait for Lemtrada (Campath) I guess?

For me the take away from this is, think long and hard before starting either of these drugs and have a conversation with your Dr about these issues.
I no longer take a DMD, but took Beta for years. My neuro had mentioned quite awhile ago that we could try BG12 once it came to market, but after reading the flushing side effect, I had second thoughts about if it would be for me because I already have autonomic symptoms from my MS and flushing means some mechanism of vasodilation which probably wouldn't be a good thing in my situation. But by the time it came to market, I was off DMDs anyway, per neuro, so I didn't have to decide.

But all that to say, I've read a lot of posts like yours with folks having trouble with their walking (also read the "good" thread where a lot of folks aren't having issues.)

The mobility side effect, from what I've read on this board, when experienced, seems to be pretty much the same for those affected.

Was there ever any mention in the "official side effects" listing of this issue? From the perspective of the board, there seem to be quite a few that experience it. And has anyone had their neuro comment on the issue of mobility and walking as a side effect of Tec?

Just curious. But what a bummer for many who had high hopes for this med for themselves.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 07:52 PM.